Synthroid, Heartburn

Bicarbonate Coffee Lemon Prilosec Tea Anemia Aspartame Aspirin Asthma Candy Chocolate Death Garlic GERD Gluten Lifting MSG Paleo Sleeping Soda Starbucks Synthroid Tylenol Vomiting

Thyroid: Gray's Anatomy plate

Synthroid is sometimes involved in causing heartburn. Synthroid is taken to treat hypothyroidism. It typically does not cause heartburn or stomach upset. Hypothyroidism itself can also cause heartburn.

Tip:Sometimes taking Synthroid results in a reaction that may include heartburn and acid reflux.

Synthroid

Heartburn is often caused by GERD

The drug Synthroid is used in the treatment of hypothyroidism. It provides a very reliable and precise dosage of thyroid hormones for hypothyroid patients. The prescribing information for Synthroid is available.

Adverse reactions associated with levothyroxine therapy are primarily those of hyperthyroidism due to therapeutic overdosage.

Synthroid: Prescribing Information

In other words, taking too much Synthroid can result in hyperthyroid symptoms. This is regardless of your initial state. Further, hyperthyroidism includes the possible symptoms of stomach upset and nausea.

These symptoms certainly could be related to heartburn symptoms. Synthroid would then not cause heartburn, but could cause an overdosage situation. In this case heartburn and stomach problems are present.

Strong and healthy: tips

Tip:Treatment with Synthroid can be monitored with standard thyroid blood tests.

Therefore:You can certainly determine if you are overdosed on Synthroid tablets by having a blood test for your thyroid.

Note:An overdosage of Synthroid would likely cause many symptoms. But a single symptom can clue you in on a possible problem.

Hypothyroidism

Question

As someone who has been diagnosed with thyroid disease, I have often wondered about heartburn and thyroid disease, like hypothyroidism. Are they associated? Could thyroid problems cause heartburn?

Note:Heartburn can be caused by thyroid medications such as Synthroid. I first looked at some previous research on this website.

And:I had found that Synthroid can cause stomach problems when it is given in too high of a dosage.

Research results

Next, because the thyroid problem is being treated with Synthroid, we have to see if the dosage of Synthroid is too high. This could certainly cause stomach upset, which is one of the symptoms of hyperthyroidism.

Info:Heartburn can certainly be associated with stomach upset. This would not, though, be GERD, which is a chronic disease.

So:I found some possible links between hyperthyroidism, hypothyroidism and heartburn.

Also, please note that looking into the foods you eat and your lifestyle would possibly have a better result. If you have thyroid disease, a visit to an endocrinologist to determine your thyroid hormone levels is a good idea.

Research

Note

I researched thyroid problems and heartburn to look further into the relation of these two problems. I found that an early symptom of hypothyroidism is sometimes GERD—frequent heartburn.

This means hypothyroidism clearly causes heartburn. This study was done in Russia. It found that women with hypothyroidism can present with heartburn symptoms. It is thought this is due to a change in how the esophagus is controlled.

The results show that one of the early signs of HT is HH and gastroesophageal reflux disease. The latter in HT patients is associated with gastrointestinal motor-evacuatory disturbances rather than with acid exposition in the distal esophagus.

Hiatus hernia and gastroesophageal reflux disease

Story

I have a history of thyroid problems. Once a doctor said I had hyperthroidism, but the blood test did not support this. Another test, done a couple months later, showed I had hypothroidism.

And:I started taking Synthroid in a low dose. Along the way, my heartburn problem continued. It did not significantly change.

Often, medical problems are hard to tell apart. For me, my breathing problems, including asthma, may instead be responsible for my heartburn. Synthroid did not help with my heartburn.

Heartburn, Asthma

Summary

Synthroid medication sometimes causes side effects involving heartburn, stomach upset and nausea. Synthroid itself will not cause heartburn. But if used in an improper dosage it can result in gastrointestinal symptoms such as heartburn.

Tip:Related conditions can preexist in a single person. Blood tests could provide better insight into the problem.

Heartburn